MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The bwi product analysis lab received the device for evaluation on 05-jan-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.Initially it was reported that a defective hemostatic valve was detected during catheter insertion and resolved by replacing the sheath.The procedure was continued and successfully completed.There was no patient's consequence.The event was assessed as not mdr reportable for a hemostatic valve damage issue.The potential risk that it could cause or contribute to a death or serious deterioration in state of health was remote.Additional information received on 12-jan-2023.The hemostatic valve was broke/separated.The hemostasis valve did not dislodge inside or outside of the hub.The brim cap/hub did not detach from the sheath.The sheath was being used on the patient.There was no reflux of blood.The additional information of the hemostatic valve was broke/separated was assessed as mdr reportable for a hemostatic valve separation issue.Therefore, the mdr reportable awareness date is 12-jan-2023.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.The device evaluation was completed on 22-feb-2023.The product was returned to biosense webster for evaluation.It was sent to cardinal health for further investigation.Visual analysis revealed no damage or anomalies on the device.A flushing test was intended, water came out from the tip of the sheath as expected and the valve did not present any leak.A device history record evaluation was performed and no internal actions related to the complaint was found during the review.The complaint reported by the customer as ¿hemostasis valve/hub - damaged¿ was not confirmed since the component was visually inspected and no anomalies nor damages were noted.The component was functionally tested, and no anomalies nor difficulties were noted during test.According to the evidence found, procedural and/or handling factors may have contributed to the reported event.Neither phr review nor the product evaluation results suggest that the failure reported is related to the manufacturing process.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16301041
Report Number2029046-2023-00221
Device Sequence Number12524933
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18130904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND SHEATH
Patient SexUnknown